Alert archive / New Jersey / Special Marine Warnings in 2002
Special Marine Warning 115, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Nov 11, 2002, 11:10 AM EST. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2002, 11:10 AM EST (16:10 UTC)
- Expired
- Nov 11, 2002, 1:00 PM EST
- In force
- 110 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Nov 11, 10:56 AM EST, 14 minutes earlier.
Area forecast discussion, Nov 11, 10:56 AM EST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1056 AM EST MON NOV 11 2002 UPDATING ZONES TO RMV WATCH...LWR POPS IN THE NW TO LKLY ERY THIS AFTN...AND DROP MAXS A BIT THRUOUT. 12Z ETA HINTS AT ERYR RTN TO PCPN THAN CURRENT FCST...BUT WAITING TO SEE THE 12Z AVN BFR MAKING ANY CHGS TO FCST THIS AFTN. KRAUS --------------------------------------------- PREVIOUSLY... SPC BELIEVES IT IS PRUDENT TO ISSUE A TORNADO WATCH FOR OUR MARYLAND EASTERN SHORE COUNTIES AND FOR THE NORTHERN TWO THIRDS OF DELAWARE... VALID UNTIL 1100 AM EST. ZONES HAVE BEEN UPDATED ACCORDINGLY. PORTIONS OF THE PREV AFD ARE BELOW. .PHI...SML CRAFT ADVY CST AND DE BAY. MPD **************************************************************** WE DO STILL HAVE SOME SPEED SHEAR...A FAIRLY NICE LOW LEVEL JET APCHG 50 KT...GOOD MOISTURE AND MODEST INSTABILITY. SFC WINDS ARE PROGGED TO GO SW AHEAD OF THE FRONT...WHICH WOULD LESSEN LOW LEVEL CONVERGENCE AHEAD OF THE FRONT AND TAKE AWAY FROM ANY DIRECTIONAL SHEAR LATER THIS MORNING OR THIS AFTERNOON. WE WILL KEEP THE CAT OR HIGH LIKELY POPS FOR TODAY...AND KEEP ALIVE THE PSBLTY OF SOME GUSTINESS IF A TSTM DOES DEVELOP. FRONT IS EXPECTED THROUGH FA FROM AROUND EARLY AFTERNOON NW TO MID EVENING SE...AND GIVEN PRESENT TEMPS HAVE OPTED FOR THE WARMER OF GUIDANCE. ALTHOUGH MODELS DO MOVE AN IMPULSE UP ALONG THE FRONT TONIGHT...PERHAPS THE AVN A BIT OVERDONE WITH IT...IT APPEARS TO STAY E OF FA AND SO KEPT US DRY SECOND PD. GUIDANCE TEMPS ARE FAIRLY CONSISTENT AND DID NOT ARGUE WITH THEM. TOMORROW BOTH MODELS MOVE LOW PRES TOWARD US ALONG THE STALLED FRONT...ALTHOUGH IT NOW APPEARS AT LEAST THE NRN FA IS ONLY DESERVING OF A CHANCE REGARDING AFTERNOON PCPN. VARIOUS STAT GUIDANCE GIVE A FAIRLY WIDE RANGE OF OPTIONS...AND USED LOCAL SCHEME TO SORT THROUGH THEM. MODELS SUPPORT CONTINUITY FOR TUE NIGHT REGARDING POPS...AS SFC LOW MOVES OFFSHORE ROUGHLY PARALLEL TO COAST. PCPN APPEARS TO BE RAIN PER MODEL SOUNDINGS WHOLE FA. NYY
Hazardous weather outlook, Nov 11, 5:15 AM EST, 5 hours 55 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 515 AM EST MON NOV 11 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES...DELAWARE AND THE NORTHERN MARYLAND EASTERN SHORE. .DAY ONE... THUNDERSTORMS ARE EXPECTED TODAY AHEAD OF AN ADVANCING COLD FRONT. SOME OF THE THUNDERSTORMS MAY BE SEVERE OVER DELAWARE AND NORTHEAST MARYLAND...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. ELSEWHERE...OVER NEW JERSEY AND PENNSYLVANIA...A FEW OF THE THUNDERSTORMS MAY GENERATE STRONG GUSTY WINDS...BUT SIGNIFICANT WIND DAMAGE IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. SZATKOWSKI/MPD
In the hours before
Special weather statement, Nov 11, 5:40 AM EST, 5 hours 30 minutes before
DEZ001-002-MDZ008-012-015-019-020-111600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 540 AM EST MON NOV 11 2002 THE STORM PREDICTION CENTER HAS ISSUED A TORNADO WATCH FOR THE FOLLOWING LOCATIONS...IN MARYLAND...CAROLINE...CECIL...KENT... QUEEN ANNES...AND TALBOT COUNTIES...AND IN DELAWARE...KENT AND NEW CASTLE COUNTIES. THE WATCH IS IN EFFECT UNTIL 1100 AM EST THIS MORNING. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. SEVERE THUNDERSTORMS CONTAIN DAMAGING WIND IN EXCESS OF 55 MPH AND HAIL 3/4 INCH OR GREATER IN DIAMETER. FREQUENT LIGHTNING AND VERY HEAVY RAIN MAY ALSO ACCOMPANY ANY THUNDERSTORMS. SKYWARN ACTIVATION IS REQUESTED. SZATKOWSKI
Special weather statement, Nov 11, 9:40 AM EST, 1 hour 30 minutes before
DEZ002-003-MDZ012-015-019-020-111630- SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 940 AM EST MON NOV 11 2002 AT 935 AM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS ON THE WESTERN SHORE OF MARYLAND IN THE VICINITY OF CALVERT COUNTY MOVING RAPIDLY EAST BETWEEN 55 AND 60 MPH. THESE THUNDERSTORMS HAVE A HISTORY OF PRODUCING WIND GUSTS UP TO 55 MPH AND SMALL HAIL AND WILL MOVE OVER CENTRAL PORTIONS OF THE DELMARVA BETWEEN 945 AND 1045. TAKE SHELTER IF THREATENING WEATHER APPROACHES YOUR AREA. JJM
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 10:24 AM EST | Special Marine Warning | PHI | 96 min | |
| Nov 11, 11:10 AM EST | Special Marine Warning | PHI | 110 min | |
| Nov 11, 11:10 AM EST | Special Marine Warning | PHI | 110 min |
Nearby
Special Marine Warnings in New Jersey, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.